It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Fibromyalgia Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 06-02-2009, 04:43 PM   #1
Senior Member
(female)
 
Join Date: Mar 2007
Location: Arkansas
Posts: 109
donnadb040 HB Userdonnadb040 HB User
Can vitamin D supplements cause GI problems?

Hi All,

Got results of some new blood work today. New rheumy says that I am vitamin D deficient and wants me to start on Rx vit D supplements.. I also have hemorraghic gastritis (bleeding guts) and was just wondering if anyone knows if the vitamin D is hard on the stomach and/or does it cause gastric upset?

Thanks!
Donna

 
Sponsors Lightbulb
   
Old 06-03-2009, 10:55 AM   #2
Veteran
(female)
 
Join Date: Oct 2007
Location: northwest
Posts: 384
fibrostuff HB User
Re: Can vitamin D supplements cause GI problems?

I've never heard that about Vitamin D. You could ask a pharmacist just to be sure. Good luck!

 
Sponsors Lightbulb
   
Old 06-04-2009, 06:04 PM   #3
Member
(female)
 
Join Date: Apr 2009
Location: Midlothian, Virginia
Posts: 52
jisduit HB User
Re: Can vitamin D supplements cause GI problems?

Quote:
Originally Posted by donnadb040 View Post
Hi All,

Got results of some new blood work today. New rheumy says that I am vitamin D deficient and wants me to start on Rx vit D supplements.. I also have hemorraghic gastritis (bleeding guts) and was just wondering if anyone knows if the vitamin D is hard on the stomach and/or does it cause gastric upset?

Thanks!
Donna
Donna - I was just put on 50,000 IU once a week for 3 months - have taken 2 doses. The only tummy problem I had before was acid reflux. I can tell you that I have had many problems in the last two weeks - the first being the worse. I have had extream gas and stomach cramps followed by loose stools. I will be calling my doc if it continues.

Jessie

 
Old 06-04-2009, 06:33 PM   #4
Senior Member
(female)
 
Join Date: Mar 2008
Location: palmer, alaska, usa
Posts: 200
beth67 HB User
Re: Can vitamin D supplements cause GI problems?

I take D and don't have problems but what was giving me problems until I changed all my vitamins that had it was the ingredient polysorbate 80. I looked it up and it can cause intestinal problems like cramping so you may want to check the ingredients in your supplements.

 
Old 06-04-2009, 07:48 PM   #5
Veteran
(female)
 
Join Date: Oct 2007
Location: northwest
Posts: 384
fibrostuff HB User
Re: Can vitamin D supplements cause GI problems?

Vitamin D at a lower level, taken daily, might introduce it to your system so as not to cause upset.

 
Old 06-05-2009, 06:09 PM   #6
Senior Member
(female)
 
Join Date: Sep 2005
Location: west tx
Posts: 196
applecollector HB User
Re: Can vitamin D supplements cause GI problems?

I have been taking 50,000 ut once a week for a year, and no more problem than I had before.
__________________
Donna
Friends are like angels who lift us to our feet,when our wings have trouble remembering how to fly.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
MS and Vitamin D levels?? MSJayhawk Multiple Sclerosis 12 09-23-2008 05:21 PM
vitamin D and thyroid Audrey-B Thyroid Disorders 11 07-28-2008 03:29 PM
Vitamin & Supplement sensitivity (especially Bs) katolb90 Vitamins & Supplements 0 08-08-2007 09:45 AM
Vitamin E and Bladder Cancer Hardy09 Cancer: Bladder 6 05-20-2007 09:07 PM
Vitamin bshots, how long before they work? Jenetti Anemia 21 08-20-2005 02:28 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:20 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!